I find the burden of taking this med very diffucult because I have been on the same med for 25 yrs now and I feel it is not as efficient now as it was 25 yrs ago. It is causing dental issues with my tooth enamel and gums. It causes weight issues even though I eat an extremely healthy diet and am active. In the past 3 yrs, I haven't felt nearly as well as in past yrs. I have recently learned that Drs. no longer perscribe Depakote to children as it may cause depression/suicidal thoughts. I believe I am experiencing feelings of anxiety due to long-term usage. I know there are newer/better medications and don't understand why my neurologist just shrugs me off when I mention the possibility for change.
< $25 monthly
0 helpful marks
Data Quality: 2 stars
Quality of Life:
Selective Amygdalohippocampectomy, Vagus Nerve Stimulation (VNS), Extratemporal Resection
Breast enlargement, Weight gain, Difficulty making decisions, Clearer skin, Cloudy thinking
Nov 14, 2010
Advice & Tips
Depakote controlled my seizures most of the time, but has not completely done so. The seizures always come back about a year or two after adjusting my dosage. The side effects for me are: weight gain, breast enlargement, tremors, depression, indecisiveness or what is termed "cloudy thinking" on the label... Positive effects were the relaxing effect of this medicine. It calmed me down emotionally. Depakote has made daily life easier but I am ready for a new medicine, as I am developing an immunity to it.
Depakote is also known as valproic acid - you can get you insurance to cover it on a name brand and name brand is better and has other effects then yhe off brand.. i got real sick on the off brand .. i have generalized seizures and my seirures can not handle the off brand ... so if you have your neuo submit paper work stating this is true for you for you as well your insurance will cover you. Then take the paper work to your pharmacy. Then they submit it for you and all you have to pay is a copay.